MAUDE Adverse Event Report: CAREFUSION, INC BD SURGIPHOR¿ STERILE WOUND IRRIGATION SYSTEM

CAREFUSION, INC BD SURGIPHOR¿ STERILE WOUND IRRIGATION SYSTEM
Catalog Number 910110
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported, multiple surgiphor bottles had busted in different specialties including plastics and spine.In plastics the bottle was leaking after setting it in on the table.In spine multiple bottles have busted in the hands of the surgeons while using it as a manual lavage.Reportedly, majority of the bottles are busting during use with the cap still intact.There was no patient or user injury reported.
 
Additional Manufacturer Narrative
As reported, multiple surgiphor bottles had busted in different specialties including plastics and spine.In plastics the bottle was leaking after setting it in on the table.In spine multiple bottles have busted in the hands of the surgeons while using it as a manual lavage.Based on the information available and without having the photos or sample to evaluate, no conclusions can be made.A device history record review found no non-conformances associated with this issue during production of the reported batch.Additionally, retain samples were inspected and found no visible abnormalities or signs of the reported cracking on the bottle.A capa was opened to investigate events of this nature.Complaints are monitored and reviewed for emerging trends.Section c.1a name and strength: 0.5% povidone iodine (pvp-i) in phosphate-buffered saline, potassium iodide, and vitamin e tpgs section d.2b procode: fqh (lavage, jet) and fro (dressing, wound, drug) this mdr represents issue occurred with lot number 5156008.Additional mdrs were submitted for the issues reported to be occurred with lot number 5188215 and lot number 5090216 from the same facility.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BD SURGIPHOR¿ STERILE WOUND IRRIGATION SYSTEM
Common Device Name
SURGIPHOR
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer Contact
andrew topoulos
75 north fairway drive
vernon hills, IL 60061
8003239088
MDR Report Key25555236
Report Number1423507-2026-00087
Device Sequence Number18383621
Product Code FQH
UDI-Device Identifier00382909101102
UDI-Public(01)00382909101102(17)270430(10)5156008
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K221504
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number910110
Device Lot Number5156008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2026
Initial Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown